The Open UniversitySkip to content

Extended expansion of the Reynolds equation

Martin, J. K. (2002). Extended expansion of the Reynolds equation. Proceedings of the Institution of Mechanical Engineers, Part J: Journal of Engineering Tribology, 216(1) pp. 49–51.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Principles of a continuously adjustable hydrodynamic bearing concept are outlined and the governing Reynolds equation is given. The equation is non-dimensionalised and expanded taking into account non-uniform variations in the fluid film thickness. Also given are observations of predicted operating characteristics of one form of the bearing.

Item Type: Journal Article
Copyright Holders: 2002 IMechE
ISSN: 2041-305X
Keywords: adjustable hydrodynamic bearing; expanded Reynolds equation
Academic Unit/Department: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Engineering and Innovation
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 26525
Depositing User: Keith Martin
Date Deposited: 06 Apr 2011 09:23
Last Modified: 04 Oct 2016 10:55
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340